Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 113, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 17, 2015, 4:48 PM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2015, 4:48 PM CDT (21:48 UTC)
- Expired
- Sep 17, 2015, 5:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 5:11 PM CDT | TSTM WND GST 60 | Pearl City, IL | SMALL TREE BRANCHES DOWN IN TOWN WITH SIDEWAYS RAIN AT TIMES...REPORT SENT TO NWS FACEBOOK PAGE. |
| Sep 17, 5:35 PM CDT | TSTM WND GST 50 | German Valley, IL | 50 MPH WIND GUST ALONG WITH TORRENTIAL RAINFALL. CARS PULLING OFF THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134
WUUS53 KDVN 172148
SVRDVN
ILC085-177-172230-
/O.NEW.KDVN.SV.W.0113.150917T2148Z-150917T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 PM CDT THU SEP 17 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JO DAVIESS COUNTY IN NORTHWESTERN ILLINOIS...
STEPHENSON COUNTY IN NORTHWESTERN ILLINOIS...
* UNTIL 530 PM CDT
* AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASSBACH...
OR 12 MILES NORTH OF MOUNT CARROLL...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
FREEPORT...LENA...STOCKTON...PEARL CITY...CEDARVILLE...DAVIS...
DAKOTA...GERMAN VALLEY...ROCK CITY...RIDOTT...LORAN...KENT...RED
OAK...WILLOW...SCIOTO MILLS...ELMOVILLE...STOCKTON AIRPORT...
STEPHENSON COUNTY FAIRGROUNDS...ALBERTUS AIRPORT AND ELEROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.
&&
LAT...LON 4220 8940 4220 9003 4234 9007 4249 8940
TIME...MOT...LOC 2148Z 270DEG 24KT 4227 9002
HAIL...1.50IN
WIND...<50MPH
$$
054 follow-up statements
181 WWUS53 KDVN 172158 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 458 PM CDT THU SEP 17 2015 ILC085-177-172230- /O.CON.KDVN.SV.W.0113.000000T0000Z-150917T2230Z/ JO DAVIESS IL-STEPHENSON IL- 458 PM CDT THU SEP 17 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR SOUTHEASTERN JO DAVIESS AND STEPHENSON COUNTIES... AT 458 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEARL CITY... OR 12 MILES WEST OF FREEPORT...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... FREEPORT...LENA...PEARL CITY...CEDARVILLE...DAVIS...DAKOTA...GERMAN VALLEY...ROCK CITY...RIDOTT...LORAN...KENT...STEPHENSON COUNTY FAIRGROUNDS...ALBERTUS AIRPORT...RED OAK...ELEROY...DAMASCUS... WINNESHIEK...WILLOW...SCIOTO MILLS AND BOLTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES. && LAT...LON 4220 8940 4220 8998 4234 8999 4249 8940 TIME...MOT...LOC 2158Z 268DEG 29KT 4227 8988 HAIL...1.00IN WIND...<50MPH $$ 05
666
WWUS53 KDVN 172204
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT THU SEP 17 2015
ILC085-172213-
/O.CAN.KDVN.SV.W.0113.000000T0000Z-150917T2230Z/
JO DAVIESS IL-
504 PM CDT THU SEP 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JO DAVIESS COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4220 8940 4220 8992 4231 8992 4240 8940
TIME...MOT...LOC 2203Z 269DEG 28KT 4227 8981
$$
ILC177-172230-
/O.CON.KDVN.SV.W.0113.000000T0000Z-150917T2230Z/
STEPHENSON IL-
504 PM CDT THU SEP 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN STEPHENSON COUNTY...
AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEARL CITY...
OR 9 MILES WEST OF FREEPORT...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FREEPORT...PEARL CITY...GERMAN VALLEY...RIDOTT...LORAN...STEPHENSON
COUNTY FAIRGROUNDS...ALBERTUS AIRPORT...ELEROY...WINNESHIEK...BOLTON
AND SCIOTO MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.
&&
LAT...LON 4220 8940 4220 8992 4231 8992 4240 8940
TIME...MOT...LOC 2203Z 269DEG 28KT 4227 8981
HAIL...1.00IN
WIND...60MPH
$$
05856
WWUS53 KDVN 172219
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
519 PM CDT THU SEP 17 2015
ILC177-172230-
/O.CON.KDVN.SV.W.0113.000000T0000Z-150917T2230Z/
STEPHENSON IL-
519 PM CDT THU SEP 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN STEPHENSON COUNTY...
AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FREEPORT...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FREEPORT...GERMAN VALLEY...RIDOTT...STEPHENSON COUNTY FAIRGROUNDS...
ALBERTUS AIRPORT...WINNESHIEK AND BOLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.
&&
LAT...LON 4220 8940 4220 8982 4232 8981 4240 8940
TIME...MOT...LOC 2219Z 261DEG 26KT 4225 8968
HAIL...1.00IN
WIND...60MPH
$$
05358
WWUS53 KDVN 172232
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 PM CDT THU SEP 17 2015
ILC177-172242-
/O.EXP.KDVN.SV.W.0113.000000T0000Z-150917T2230Z/
STEPHENSON IL-
532 PM CDT THU SEP 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEPHENSON COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4220 8940 4220 8982 4232 8981 4240 8940
TIME...MOT...LOC 2231Z 270DEG 24KT 4225 8968
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:54 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 17, 2:54 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 254 PM CDT THU SEP 17 2015 .SYNOPSIS... ISSUED AT 224 PM CDT THU SEP 17 2015 THIS WILL BE A SHORT DISCUSSION SINCE STRONG STORMS CONTINUE OVER THE REGION. ANALYSIS AT 2 PM DEPICTS COLD FRONT ENTERING FAR NW IOWA WITH MOISTURE POOLING AHEAD OF FRONT OF DEWPOINTAS NEAR 70. SHORT TERM TOOLS WITH LOTS OF CLOUDS SUPPORTS A CONVECTIVE LINE TO FIRE AHEAD OF THE BOUNDARY THE NEXT FEW HOURS AND MOVE ACROSS THE FORECAST AREA TONIGHT. UPPER TROUGH DIGGING IN THE INTERMOUNTAIN WEST WILL PRODUCE A WAVE ON THE FRONT LATE FRIDAY. ALL THE AREA SHOULD SEE WIDESPREAD .75 TO 1.5 PLUS INCHES THE NEXT 30 HOURS WITH ISOLATED 2 PLUS INCH AMOUNTS POSSIBLE. UPSTREAM ENERGY INDICATES QUIET AND PLEASANT EARLY FALL WEATHER THEN INTO LATE NEXT WEEK. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 224 PM CDT THU SEP 17 2015 TONIGHT...CONVECTIVE LINE SHOULD MOVE ACROSS THE FORECAST AREA MID EVENING TO LATE OVERNIGHT WITH SOME STRONG STORMS POSSIBLE UNTIL LATE EVENING DUE TO RISK OF STRONG AND GUSTY WINDS OVER 40 MPH. AN ISOLATED LOWER END SEVERE STORM IS NOT OUT THE QUESTION BUT THIS WOULD NEED TO OCCUR BEFORE LATE EVENING AND AHEAD OF THE LINE. MAIN ISSUE WILL BE RAINFALL RATES OF UP TO 2 INCHES AN HOUR WITH THE NORTHERN 1/2 OR MORE OF THE REGION TO PICK UP THE HEAVIEST AMOUNTS WITH THREE QUARTERS TO 1 PLUS INCH AMOUNTS MOST COMMON. SOUTH 1/3 TO 1/2 SHOULD SEE LIGHTER AND MORE SPOTTY AMOUNTS GENERALLY LESS THAN A HALF INCH. POPS ARE LIKELY TO CATEGORICAL TONIGHT. FLASH FLOOD GUIDANCE IS WELL OVER 2 INCHES TO NEAR 3 INCHES WITH ANY WATER ISSUES TO BE MINOR...IF AT ALL UNLESS SEE ANY AMOUNTS NEAR 3 INCHES WHICH IS REMOTE AT THIS TIME. LOWS LOWER 60S NW TO NEAR 70F DEGREES FAR SOUTH TONIGHT. FRIDAY...PARTLY CLOUDY SKIES WILL BECOME CLOUDY WITH AREAS OF RAIN AND EMBEDDED THUNDER TO OVERSPREAD MOST TO ALL THE REGION BY MID TO LATE AFTERNOON AS SURFACE LOW DEVELOPS ALONG THE FRONT AND PASSES NEAR OR SOUTH OF KEOKUK BY EARLY EVENING. LIMITED INSTABILITY SUPPORTS ISOLATED OR NO THUNDER ALONG AND NORTH OF HIGHWAY 30. LOCATIONS ALONG AND SOUTH OF HIGHWAY 34 MORE SUSCEPTIBLE FOR CONVECTION BUT HIGHEST INSTABILITY AND RISK OF ANY SEVERE AT THIS TIME APPEARS WILL BE ALONG OR MORE LIKELY SOUTH OF THE IA/MO BORDER. RAIN HIGHS WILL BE A CHALLENGE AS CLOUDS AND PRECIPITATION MAY KEEP HIGHS IN THE UPPER 60S TO LOWER 70S FOR LATER SHIFTS TO REASSESS. MOST RAINFALL RATES SHOULD BE LESS THAN A HALF TO THREE QUARTERS OF AN INCH AN HOUR WHICH SHOULD NOT RESULT IN ANY WATER ISSUES. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 224 PM CDT THU SEP 17 2015 FRIDAY NIGHT...RAIN WITH EMBEDDED THUNDER ALONG AND ESPECIALLY SOUTH OF I-80 WILL MOVE EAST OF THE REGION BY MIDNIGHT. THE SOUTH 1/3 TO 1/2 OF THE REGION SHOULD PICK UP .75 TO 1.5 INCHES...WHICH SHOULD NOT CAUSE ANY WATER ISSUES. MINS LOWER 50S NW TO NEAR 60 DEGREES IN SE AS SKIES CLEAR BY SUNRISE AND NW WINDS OF 10 TO 20+ MPH. SATURDAY THOUGH TUESDAY...SEASONABLY COOL WITH FAIR SKIES AND DRY WITH BREEZY NW WINDS ON SATURDAY. HIGHS UPPER 60S TO MID 70S AND LOWS 45 TO 55 WITH A GRADUAL WARMING TREND STARTING MONDAY. WEDNESDAY AND THURSDAY...SLIGHTLY WARMER WITH A VERY LOW CHANCE OF A LIGHT SHOWER WHICH MAY BE ABLE TO BE REMOVED BY LATER SHIFTS. HIGHS MID TO UPPER 70S AND MINS MOSTLY IN THE LOWER TO MIDDLE 50S AS LIGHT SOUTH WINDS DEVELOP. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1242 PM CDT THU SEP 17 2015 AT THE START OF THE 18Z PERIOD...THERE WILL BE AN AREA OF THUNDERSTORMS THAT IS MOVE OVER EASTERN IOWA AND NORTHWEST ILLINOIS. THIS AREA OF STORMS IS MOVING EAST QUICKLY...AND OFFERS MAINLY A POTENTIAL FOR HEAVY RAIN AND LOWER VISIBILITIES IN THAT HEAVY RAIN. CIGS ARE GENERALLY ABOVE 5000 FT. AFTER 19Z...THIS ACTIVITY WILL HAVE MOVED EAST OF TERMINALS...BUT A LOW THREAT FOR ISOLATED STORMS WILL CONTINUE THE REST OF TODAY...AND TONIGHT. TONIGHT...THERE WILL BE ANOTHER CHANCE FOR WIDESPREAD STORMS...WITH IFR VISIBILITY IN HEAVY RAIN...BUT CONFIDENCE ON WHERE THIS COMPLEX FORMS IS NOT OVERLY YET. WINDS WILL BE VARIABLE NEAR STORMS...BUT IN GENERAL SOUTH WINDS WILL DOMINATE THIS TAF CYCLE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...NICHOLS SHORT TERM...NICHOLS LONG TERM...NICHOLS AVIATION...ERVIN
Hazardous weather outlook, Sep 17, 5:00 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU SEP 17 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 500 AM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG AND POSSIBLY SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS EASTERN IOWA INTO FAR NORTHWEST ILLINOIS. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER THIS AREA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND. WIDESPREAD THUNDERSTORMS ARE LIKELY OVERNIGHT ACROSS THE ENTIRE OUTLOOK AREA AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN STORM THREAT WILL BE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS MUCH OF THE OUTLOOK AREA FROM THE SOUTHWEST FRIDAY AFTERNOON AND NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. LATEST INDICATIONS SUGGEST AREAS MORE FAVORABLE FOR STRONG TO SEVERE STORMS WILL BE ACROSS EAST CENTRAL AND SOUTHEASTERN IOWA...FAR NORTHEASTERN MISSOURI...AND INTO WEST CENTRAL ILLINOIS FRIDAY EVENING. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE WEATHER FOR FRIDAY GENERALLY ALONG AN WEST OF A LINE FROM CEDAR RAPIDS IOWA...TO THE QUAD CITIES...AND TO MACOMB IN WEST CENTRAL ILLINOIS. HEAVY RAINFALL WILL BE MORE OF A WIDESPREAD THREAT BY FRIDAY NIGHT...WITH 1 TO 2 INCHES OF ADDITIONAL RAINFALL POSSIBLE IN AREAS THAT GET REPEATED THUNDERSTORMS. HIGH RAINFALL RATES MAY PRODUCE PONDING OF WATER ON ROADS AND TEMPORARY URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SHEETS/12
In the hours before
Special weather statement, Sep 17, 12:19 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1219 PM CDT THU SEP 17 2015
IAC115-139-183-171830-
LOUISA-MUSCATINE-WASHINGTON-
1219 PM CDT THU SEP 17 2015
...A STRONG THUNDERSTORM WILL AFFECT LOUISA...MUSCATINE AND
WASHINGTON COUNTIES...
AT 1219 PM CDT...A STRONG THUNDERSTORM WAS OVER AINSWORTH...OR 7
MILES EAST OF WASHINGTON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MUSCATINE...WASHINGTON...WAPELLO...COLUMBUS JUNCTION...FRUITLAND...
AINSWORTH...GRANDVIEW...CONESVILLE...COLUMBUS CITY...LETTS...
CRAWFORDSVILLE...COTTER...WYMAN...FREDONIA...MARR PARK...ARDON...
HASKINS...WASHINGTON AIRPORT...FLAMING PRAIRIE PARK AND LOUISA COUNTY
FAIRGROUNDS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4137 9168 4142 9119 4134 9107 4130 9107
4129 9109 4125 9111 4124 9111 4122 9109
4115 9121 4119 9167
TIME...MOT...LOC 1719Z 271DEG 21KT 4130 9155
GIBBSLocal storm report, Sep 17, 12:23 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1223 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HEAVY RAIN WNW PARNELL 41.58N 92.01W
09/17/2015 M1.35 INCH IOWA IA TRAINED SPOTTER
&&
DCLocal storm report, Sep 17, 12:32 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1232 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM HAIL AINSWORTH 41.29N 91.55W
09/17/2015 M0.75 INCH WASHINGTON IA TRAINED SPOTTER
ALSO WITH HEAVY RAIN
&&
DCSpecial weather statement, Sep 17, 1:04 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
104 PM CDT THU SEP 17 2015
IAC105-113-171845-
JONES-LINN-
104 PM CDT THU SEP 17 2015
...A STRONG THUNDERSTORM WILL AFFECT LINN AND JONES COUNTY...
AT 103 PM CDT...A STRONG THUNDERSTORM WAS NEAR ALBURNETT...OR 13
MILES NORTHEAST OF CEDAR RAPIDS...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MARION...MONTICELLO...ROBINS...CENTRAL CITY...
SPRINGVILLE...ALBURNETT...PRAIRIEBURG...MORLEY...CENTER JUNCTION...
WHITTIER...VIOLA...LANGWORTHY...STONE CITY...WAUBEEK...PARIS...SCOTCH
GROVE...LAFAYETTE...HOWARD H CHERRY SCOUT RESERVATION AND LINN
COUNTY FAIRGROUNDS.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 29 AND 30.
LAT...LON 4209 9171 4221 9172 4229 9123 4217 9101
4200 9122
TIME...MOT...LOC 1803Z 267DEG 30KT 4214 9155
GIBBSSpecial weather statement, Sep 17, 2:16 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
216 PM CDT THU SEP 17 2015
ILC085-IAC061-097-172015-
JO DAVIESS-DUBUQUE-JACKSON-
216 PM CDT THU SEP 17 2015
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT THE DUBUQUE AREA...
AT 214 PM CDT...A THUNDERSTORM WAS OVER PEOSTA...OR 9 MILES WEST OF
DUBUQUE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN AND MINOR FLOODING WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
DUBUQUE...GALENA...ASBURY...DYERSVILLE...CASCADE...EPWORTH...EAST
DUBUQUE...FARLEY...PEOSTA...WORTHINGTON...LA MOTTE...MENOMINEE...
RICKARDSVILLE...SHERRILL...COUNCIL HILL...ST. DONATUS...CENTRALIA...
SAGEVILLE...BERNARD AND ZWINGLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4263 9070 4254 9064 4251 9064 4251 9030
4229 9052 4231 9113 4251 9113 4266 9080
TIME...MOT...LOC 1914Z 259DEG 24KT 4245 9087
GIBBSSpecial weather statement, Sep 17, 3:50 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 350 PM CDT THU SEP 17 2015 ILC015-085-IAC097-172130- CARROLL-JO DAVIESS-JACKSON- 350 PM CDT THU SEP 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL...JO DAVIESS AND JACKSON COUNTIES... AT 350 PM CDT...A STRONG THUNDERSTORM WAS OVER GREEN ISLAND...OR 16 MILES SOUTH OF GALENA...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT CARROLL...SAVANNA...HANOVER...GREEN ISLAND...MASSBACH...CAMP FAR HORIZONS...MISSISSIPPI PALISADES STATE PARK...WHITTON...WILLOW... REECEVILLE...ELMOVILLE AND STOCKTON AIRPORT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4207 8992 4214 9038 4226 9038 4234 8994 TIME...MOT...LOC 2050Z 263DEG 19KT 4220 9031 GIBBS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:50 PM CDT | Special Weather Statement | DVN | Carroll | 40 min |
| Sep 17, 5:40 PM CDT | Special Weather Statement | DVN | Stephenson | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.